In another case of too much, too soon, 17 Turkish men suffered from vision problems after taking Viagra.
Reports revealed that all the patients were first-time users but took 100mg or the highest dosage of sildenafil, which is the generic version of this infamous erectile dysfunction drug. As a result, they suffered from vison-related issues such as blurred vision, color blindness, and light sensitivity.
All the side effects started immediately after taking sildenafil and remained until they got admitted to the hospital after two days. The symptoms gradually cleared, but they suffered through it for almost three weeks.
Although these men took it to the extreme, this particular side effect is not unique to their situation.
In order to help out with erection problems, Viagra blocks out a particular enzyme. Unfortunately, this is similar to the one the enzyme that influences the photoreceptors in the eyes. At times, Viagra inadvertently blocks the photoreceptor enzyme.
That is, Viagra blocks both the effect of the enzyme on the penis as well as in the retina. In effect, the red and green cones in the user’s eyes get knocked out, causing them to experience an intense blue-shaded vision. This is what happened to the Turkish men.
While the 17 first-time Viagra users got lucky that they only suffered from mild vision problems, health experts warn that a heavy overdose could result in permanent eye damage.
So, what is the best way to avoid this from happening?
First of all, it’s critical to understand that it can happen to anyone. Regardless of the brand of erectile dysfunction drugs taken, the possibility of suffering vision problems remains. Hence, switching to another will not eliminate the danger.
The safest way to deal with the risks is to take a lower dose of Viagra. Like everything in life, one size doesn’t necessarily fit all. If it’s your first time to try it, use a low dose initially and observe your body’s reaction.